zbMATH — the first resource for mathematics

An elementary Abelian group of rank 4 is a CI-group. (English) Zbl 1002.20030
Finite groups are dealt with. In addition to the known notion of CI-group (i.e., group possessing the Cayley isomorphism property), the authors consider the related concept of \(\text{CI}^{(2)}\)-group.
Let \(F\), \(G\) be subgroups of the symmetric (permutation) group \(\text{Sym}(X)\). We say that \(G(\supseteq F)\) is \(F\)-transjugate if \(G\) acts transitively on all its subgroups which are conjugate to \(F\) in \(\text{Sym}(X)\). For an arbitrary group \(H\), let \(H_R\) be the subgroup of \(\text{Sym}(H)\) consisting of all right multiplications by the elements of \(H\). \(H\) is called a \(\text{CI}^{(2)}\)-group if every 2-closed overgroup of \(H_R\) is \(H_R\)-transjugate. {For the definition of 2-closedness, see e.g. Section 8.1 of the book of L. A. Kaluzhnin and R. Pöschel [Funktionen- und Relationsalgebren, Deutscher Verlag d. Wiss., Berlin (1979; Zbl 0418.03044)].}
The main results of the article assert that \(\mathbb{Z}^4_p\) is a CI-group for every prime \(p\) (this fact was already known in case \(p=2\)), and \(\mathbb{Z}^m_p\) is a \(CI^{(2)}\)-group if \(m\leq 4\) and \(p\) is an arbitrary odd prime. The proof of these theorems is achieved by lengthy considerations using Schur rings and their isomorphisms. – Any finite \(\text{CI}^{(2)}\)-group is clearly a CI-group, the converse statement is an open question.

20K01 Finite abelian groups
05C25 Graphs and abstract algebra (groups, rings, fields, etc.)
Full Text: DOI
[1] Ádám, A., Research problem 2-10, J. combin. theory, 2, 393, (1967)
[2] Alspach, B.; Parsons, T.D., Isomorphism of circulant graphs and digraphs, Discrete math., 25, 97-108, (1979) · Zbl 0402.05038
[3] Babai, L., Isomorphism problem for a class of point-symmetric structures, Acta math. acad. sci. hungar., 29, 329-336, (1977) · Zbl 0378.05035
[4] Babai, L.; Frankl, P., Isomorphism of Cayley graphs, I, Colloq. math. soc. J. Bólyai, (1978), North-Holland Amsterdam, p. 35-52 · Zbl 0404.05029
[5] Babai, L.; Frankl, P., Isomorphism of Cayley graphs, II, Acta math. acad. sci. hungar., 34, 177-183, (1979) · Zbl 0449.05029
[6] Bannai, E.; Song-Sung-Yell, Character tables of fission schemes, European J. combin., 14, 385-396, (1993) · Zbl 0794.05131
[7] Bannai, E.; Ito, T., Algebraic combinatorics. I. association schemes, (1984), Benjamin/Cummings Menlo Park · Zbl 0555.05019
[8] Conder, M.; Li, C.H., On isomorphisms of finite Cayley graphs, European J. of combin., 19, 911-919, (1998) · Zbl 0916.05034
[9] Djoković, D.Ź., Isomorphism problem for a special class of graphs, Acta math. acad. sci. hungar., 21, 267-270, (1970)
[10] Dobson, E., Isomorphism problem for Cayley graphs of \(Z\)^3p, Discrete math., 147, 87-94, (1995) · Zbl 0838.05081
[11] Elspas, B.; Turner, J., Graphs with circulant adjacency matrices, J. combin. theory, 9, 297-307, (1970) · Zbl 0212.29602
[12] Godsil, C.D., On Cayley graphs isomorphism, Ars combin., 15, 231-246, (1983) · Zbl 0519.05036
[13] Higman, D.G., Coherent algebras, Linear algebra appl., 93, 209-239, (1987) · Zbl 0618.05014
[14] Klin, M.Ch.; Pöschel, R., The isomorphism problem for circulant graphs and digraphs with p^n vertices, Akad. der wiss. der DDR, (1980) · Zbl 0445.05050
[15] Klin, M.H.; Pöschel, R., The König problem, the isomorphism problem for cyclic graphs and the method of Schur rings, Colloq. math soc. János Bólyai, 25, 405-434, (1981)
[16] Li, C.H.; Praeger, C.E.; Xu, M.Y., On finite groups with Cayley isomorphism property, J. graph theory, 27, 1-111, (1998)
[17] Li, C.H., On isomorphism of connected Cayley graphs, Discrete math., 178, 109-122, (1998) · Zbl 0886.05078
[18] Li, C.H., The finite groups with the 2-DCI-property, Comm. algebra, 24, 1749-1757, (1996) · Zbl 0853.20003
[19] Li, C.H., On isomorphism of connected Cayley graphs, II, J. combin. theory ser. B, 74, 28-34, (1998)
[20] Li, C.H., Finite CI-groups are soluble, Bull. London math. soc., 31, 419-423, (1999) · Zbl 0927.05036
[21] Li, C.H.; Praeger, C.E., On the isomorphism problem for finite Cayley graphs of bounded valency, European J. combin., 20, 279-292, (1999) · Zbl 0924.05035
[22] Muzychuk, M., Ádám’s conjecture is true in the square-free case, J. combin. theory ser. A, 72, 118-134, (1995) · Zbl 0833.05063
[23] Muzychuk, M., On ádám’s conjecture for circulant graphs, Discrete math., 176, 285-298, (1997) · Zbl 0885.05090
[24] M. Muzychuk, and, R. Pöschel, Isomorphism criterion for circulant graphs, manuscript.
[25] Sabidussi, G., Vertex-transitve graphs, Monatsh. math., 68, 426-438, (1964) · Zbl 0136.44608
[26] Schur, I., Zür theorie der einfach transitiven permutationgruppen, S.-B. preus akad. wiss. phys.-math. kl., 598-623, (1933) · JFM 59.0151.01
[27] Tamaschke, O., A generalization of conjugacy in groups, Rend. sem. mat. univ. Padova, 40, 408-427, (1968) · Zbl 0174.04803
[28] Wielandt, H., Finite permutation groups, (1964), Academic Press Berlin · Zbl 0138.02501
[29] Wielandt, H., Permutation groups through invariant relations and invariant functions, Lecture notes, (1969)
[30] Zieschang, P.H., An algebraic approach to association schemes, Lecture notes in math., 1628, (1996), Springer-Verlag New York/Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.